68573members
360683posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin and Heart damage.

17 REPLIES 17
Highlighted
Member

Re: Herceptin and Heart damage.

Hi Lavender

Thanks for your message glad you are feeling better.  Yes I am on heart drugs as had a previous heart attack.

Feeling fine but have asked to see a cardiologist.

Take care. x 

 

Highlighted
Member

Re: Herceptin and Heart damage.

Hi Preet,

I have SBC. I am currently on Letrozole+Herceptin+Purjeta. Last week just finished my 30th cycles of H+P. I am not any medical. But, my understanding arterial/venous thromboembolism is NOT listed as a SE of H nor P.  xx Mel

 

 

 

 

Highlighted
Member

Re: Herceptin and Heart damage.

Hi 

Has any one had blood clots in their legs whilst having herceptin? As a side effect? 

Preet 

Highlighted
Member

Re: Herceptin and Heart damage.

Hello Preet.

I’m sure you will find that all Oncologists get echocardiograms done regularly on patients on Herceptin. Most women seem to sail through Herceptin so don’t worry. We’re lucky to have it.  Liz

Highlighted
Member

Re: Herceptin and Heart damage.


Hi SpiceI am sure you will be fine with 9 Herceptins. I am now on Ramipril and Carvedilol but thanks to Cov-19 I haven’t seen my Cardiologist  for a bit but I certainly feel much better than I did so we’ll see.

Have they given you any heart drugs yet ? How are you feeling now ?

Good Luck and take care.....Liz

Highlighted
Member

Re: Herceptin and Heart damage.

  • Hi bay
  •  So what does that mean you have to stop herceptin. So what will happen with your treatment?
  • Preet
Highlighted
Member

Re: Herceptin and Heart damage.

 
Highlighted
Member

Re: Herceptin and Heart damage.

Hi Lavender 

 

Hope you are ok I have had to stop herceptin due to heart had MRI but I had 9 which I believe it will be in the future.  Take care.

Highlighted
Member

Re: Herceptin and Heart damage.

Hi lavender 

I know it says side effects can happen with herceptin. That's. What I'm concerned about. I'm going to ask my onc that echocardiogram needs to be done regularly. I have read on Internet and hospital leaflet heart problem can be reversed..

Preet 

Highlighted
Member

Re: Herceptin and Heart damage.


My replies seem to be sent to the wrong people. Hope you can sort it out !

Highlighted
Member

Re: Herceptin and Heart damage.


Yes it’s time they resolved this .I actually had 14 lots of Herceptin but I think it should have been stopped earlier.Still it is what it is. Perhaps my heart will pull its socks up in

time. 

Highlighted
Member

Re: Herceptin and Heart damage.


I wish I had stopped at 9. There has been a lot of talk about changing the protocol but no one takes the decision. Leaving us dithering.

I would give my last walnut whip away if I had an EF of anywhere near 70. So I have two things to fret about now. Still both my Oncologist and Cardiologist are very able (and 

sympathetic ) so I dare say I’m lucky.

I hope things remain stable for you......Good Luck !

(At least the bulbs are coming up in the garden.)

Highlighted
Member

Re: Herceptin and Heart damage.

It's a worry isn't it? Cancer V Heart failure. I already had an arrythmia so was worried about herceptin. Just had my second muga scan and it was 70% so far so good. I was told 50% and they stop.

I've only had five doses out of 17 but I have read a lot that they are planning to reduce the protocol to 9 doses which would be good news for our hearts as long as it's still effective.

Highlighted
Member

Re: Herceptin and Heart damage.

Hi everyone 

I’m just about to have my 16th IV Herceptin&Pertuzumab. I’m having a total of 17 (first 3 were with Taxotere). I had my 3rd and believe final Muga scan last week and my results show my ejection fraction has remained fairly consistent 59%, 62% & 63%. I was just wondering if anyone knew if it can cause any future damage to the heart or have I hopefully got away with it 🤞 I do feel some breathlessness & tightness in my chest if I do anything like push my granddaughter in her buggy but don’t know if that’s down to my general fitness from all of this 💩. I have suffered with general aches & what feel like bone pains throughout, particularly my femur and ribs. I had a bone scan a couple of weeks ago that showed a hotspot in my spine which hopefully is normal degeneration but about to have a CT to assess further. I’m hoping all these aches & pains will improve once I’ve finished treatment but I’m also anxious about having no drugs at all with being fully her2+
Very best wishes to all of you ladies xx

Highlighted
Community Champion

Re: Herceptin and Heart damage.

If the Herceptin is giving you aches take claritin hay fever tablets and if it lowers your heart ejection fraction take Pycnogenol & CoQ10. I copied this from a post I made a while ago when someone asked about the heart:

 

The supplements you want are pycnogenol and CoQ 10.

http://www.doctorshealthpress.com/heart-health-articles/the-heart-strengthening-tag-team

 

The combined one they mention is hard to get but you can get them separately from Amazon. I get the Ubiquinol 100mg because that is supposed to be absorbed better.

 

My first echo scan was 55% and my second was 60% I took the supplements a week after the first one because they said if mine dropped to 50% they would not give me Herceptin. They already stopped my chemo because my blood counts got too low!

 

Highlighted
Member

Re: Herceptin and Heart damage.


Hello Spicey....Thank you for your reply. I have just replied to you but it has disappeared into the ether so here I go again .I had 14 Herceptins before I had to stop (I think maybe I should have stopped earlier) 

I have seen the OncoCardiologist twice since then and my heart doesn’t seem to have improved in spite of being given Ramipril and Cardevilol. But don ‘t worry too much as the heart does often get better. We have received a double whammy ! My cardiologist doesn’t seem to be over worried as I don’t have any symptoms.I see him again in 6 months. Good luck !

Highlighted
Member

Re: Herceptin and Heart damage.

Hi Lavender

 

I had 7 treatments of Herceptin intravenously but stopped because it had affected my heart (was meant to have a further 11 injections) had a month of radiotherapy in October and then referred to Cardiologist waiting to see my Oncologist end of January but she did say that what I have already had would be enough if I cant have any more I think 8 treatments is the minimum they like.  She also said the heart can repair itself.  How many treatments have you had?  

Highlighted
Member

Herceptin and Heart damage.

 

Would be interested if anyone else on here has had problems with their heart after being given Herceptin? My EF dropped to 31% (on echocardiogram) so it was stopped. After 7 months ,having been on Ramipril and Carvedilol ,it hasn’t improved . Do you think it will?

I am now more worried about my heart than the cancer !!

Thank you for any advice you may have.